MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 5F FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 5F FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Defective Component (2292); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redr0331 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported mid segment of the picc from about 40 to 44cm had faded or absent cm marks.Picc appeared packaged as normal.There was no adherence to the package wall or any obvious catheter deformities.No leaks or bulging of catheter wall upon priming with normal saline.When trimming the line placer noticed that some of the measurement markings were faded or absent.This did not include the portion of catheter inserted into the patient and was merely trimmed off at the predetermined length for this patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint that the depth markings appeared faded was confirmed; however, the exact cause could not be determined.One photograph of a catheter segment was provided for investigation.The physical sample, which resembled the item in the photo, was subsequently returned for investigation.The returned sample, which was 13.5cm in length, showed the 43 and 44 cm depth markers to be faintly visible.A portion of the 45cm and 47cm depth markers appeared partially faded.The printing of the 53 and 54 cm depth markers was incomplete but was legible.It is unknown if the printing was affected from handling or use.Even if the marks are faded or incomplete, as long as the marks and/or characters are legible, they are acceptable.The manufacturing facility was notified of the complaint.Reynosa evaluation: complaint due to ¿measurement markings were faded or absent¿ was confirmed but the exact cause is unknown.According with the photo evaluation performed at reynosa facility and gross visual evaluation performed at vad lab the following was concluded: the picc catheter segment was found to be illegible in some dot marks.Damage during the manufacturing process may be a potential root cause/contributor to the observed printing issue.However, no findings from the dhr review indicated a manufacturing/processing related event.Possible contributions factors: risks of damage during packaging, storage conditions, clinical procedure, handling during catheter placement taking in consideration the condition of the received sample, etc.Were considered.Therefore, as the definitive root cause of this damage could not be determined the cause of this condition remains unknown.A lot history review (lhr) of redr0331 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 5F FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9857876
Report Number3006260740-2020-00938
Device Sequence Number2373111
Product Code LJS
UDI-Device Identifier00801741034473
UDI-Public(01)00801741034473
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberN/A
Device Catalogue Number1175108
Device Lot NumberREDR0331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1